MAUDE Adverse Event Report: ENCORE MEDICAL L.P EXPRT KNEE; INSERT, REVISION EXPRT, SZ B X 12MM, E-PLUS

ENCORE MEDICAL L.P EXPRT KNEE; INSERT, REVISION EXPRT, SZ B X 12MM, E-PLUS
Model Number 315-0B-712
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - patient suffered from repeated infections.Surgeon ultimately decided to remove all implants and treat the joint with antibiotics.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was reported as an infection.The previous surgery and the surgery detailed in this event occurred 3 years and 1 month apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements and showed no non-conforming material reports (ncmr) associated with the main contributor component listed in the complaint.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to an infection.There were no findings during this evaluation that indicate the reported devices were the source or had a direct connection with the patient's infection.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the possible infection or inhibited the patient's immune system.There are multiple factors that may contribute to an infection that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.

Brand Name
EXPRT KNEE
Common Device Name
INSERT, REVISION EXPRT, SZ B X 12MM, E-PLUS
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758 5445
MDR Report Key11711524
Report Number1644408-2021-00306
Device Sequence Number4027051
Product Code JWH
UDI-Device Identifier00888912113991
UDI-Public(01)00888912113991
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K140830
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model Number315-0B-712
Device Catalogue Number315-0B-712
Device Lot Number007R1002
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/26/2021
Supplement Date Received by Manufacturer05/03/2021
Initial Report FDA Received Date04/22/2021
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
215-0C-108 LOT 970P1006; 215-12-075 LOT 972P1054; 315-0B-006 LOT 975P1023; 315-10-00A LOT 986P1014; 215-0C-108 LOT 970P1006; 215-12-075 LOT 972P1054; 315-0B-006 LOT 975P1023; 315-10-00A LOT 986P1014
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR